Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 93, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 5, 2007, 6:08 PM CDT for Obion County, Weakley County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2007, 6:08 PM CDT (23:08 UTC)
- Expired
- Jun 5, 2007, 6:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Obion County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 79 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 052309 SVRMEG TNC131-183-052345- /O.NEW.KMEG.SV.W.0093.070605T2308Z-070605T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 608 PM CDT TUE JUN 5 2007 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OBION COUNTY IN NORTHWEST TENNESSEE... WEAKLEY COUNTY IN NORTHWEST TENNESSEE... * UNTIL 645 PM CDT * AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF MARTIN OR NEAR THE UNION CITY AIRPORT...AND MOVING SOUTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARTIN. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3646 8904 3633 8909 3621 8881 3637 8863 $$
2 follow-up statements
000 WWUS54 KMEG 052326 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 625 PM CDT TUE JUN 5 2007 TNC131-052335- /O.CAN.KMEG.SV.W.0093.000000T0000Z-070605T2345Z/ OBION TN- 625 PM CDT TUE JUN 5 2007 ...THE SEVERE THUNDERSTORM WARNING FOR OBION COUNTY IS CANCELLED... AT 625 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3638 8887 3629 8894 3617 8867 3634 8864 $$ TNC183-052345- /O.CON.KMEG.SV.W.0093.000000T0000Z-070605T2345Z/ WEAKLEY TN- 625 PM CDT TUE JUN 5 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR WEAKLEY COUNTY... AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARTIN...MOVING SOUTHEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DRESDEN. LAT...LON 3638 8887 3629 8894 3617 8867 3634 8864 $$
000 WWUS54 KMEG 052343 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 643 PM CDT TUE JUN 5 2007 TNC183-052353- /O.EXP.KMEG.SV.W.0093.000000T0000Z-070605T2345Z/ WEAKLEY TN- 643 PM CDT TUE JUN 5 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WEAKLEY COUNTY WILL EXPIRE AT 645 PM CDT... AT 643 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3638 8887 3629 8894 3617 8867 3634 8864 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:06 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 5, 3:06 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 306 PM CDT TUE JUN 5 2007 .DISCUSSION... CURRENTLY...ANOTHER MID LEVEL TROF IS SWINGING THROUGH THE OHIO VALLEY THIS AFTERNOON TRIGGERING ISOLATED SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. THE COLD POOL ASSOCIATED WITH THIS SHORTWAVE COMBINED WITH SURFACE TEMPS IN THE MID/UPPER 80S IS CREATING ENOUGH INSTABILITY TO SUPPORT ISOLATED STORMS ALONG THE TROF AXIS. SBCAPES RANGE FROM 1000-1500 J/KG ACROSS NORTHERN SECTIONS OF THE MID SOUTH WITH LIFTED INDEX VALUES OF -1 OR -2C. THIS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST OVER THE NEXT FEW HOURS BEFORE DYING OUT WITH LOSS OF SURFACE HEATING. TONIGHT...EXPECT MOSTLY CLEAR SKIES ONCE THE SHOWERS AND THUNDERSTORMS DISSIPATE. THE DRY AIRMASS WILL RESULT IN ANOTHER COMFORTABLE NIGHT WITH LOWS RANGING FROM THE UPPER 50S ALONG THE TN RIVER TO THE UPPER 60S IN THE CITY OF MEMPHIS. WEDNESDAY AND THURSDAY...NORTHWEST FLOW TRANSITIONS TO SOUTHWEST ALOFT AS A BROAD UPPER RIDGE BUILDS OVER THE SOUTHEAST U.S. THE AIRMASS SHOULD BE CAPPED WITH DRY WEATHER EXPECTED. 850 MB TEMPS CLIMB TO 18C ON WEDNESDAY WHICH WILL SUPPORT HIGHS IN THE LOWER 90S AND 18-20C ON THURSDAY WITH SOME MID 90S POSSIBLE. MEANWHILE SOUTHERLY FLOW WILL DEVELOP OVER THE LOWER MISSISSIPPI IN RESPONSE TO LOW PRESSURE DEVELOPING OVER THE PLAINS AND THIS WILL TRANSPORT HIGHER DEWPOINTS INTO THE MID SOUTH...INCREASING HUMIDITIES...ESPECIALLY ON THURSDAY WHEN HEAT INDEX VALUES MAY REACH 100. FRIDAY...THE 12Z GFS AND ECWMF ARE IN GOOD AGREEMENT AND BOTH MOVE A SIGNIFICANT UPPER TROF ACROSS THE MID MISSISSIPPI VALLEY AND INTO THE GREAT LAKES THURSDAY NIGHT AND FRIDAY. THIS WILL WEAKEN THE UPPER RIDGE ACROSS THE REGION AND ALLOW THE ASSOCIATED COLD FRONT TO MOVE INTO THE MID SOUTH ON FRIDAY. THE AIRMASS OVER THE MID SOUTH SHOULD BE VERY UNSTABLE WITH SBCAPES AROUND 3000 J/KG. THIS INSTABILITY COMBINED WITH SLIGHTLY STRONGER MID LEVEL WINDS ASSOCIATED WITH THE TROF MOVING NORTH OF THE REGION COULD SUPPORT SOME SEVERE STORMS OVER THE MID SOUTH ON FRIDAY. TEMPS WILL BE SLIGHTLY COOLER THAN PREVIOUSLY EXPECTED DUE TO THE WEAKENING OF THE UPPER RIDGE AND FRONT MOVING INTO THE AREA. SATURDAY THROUGH TUESDAY...THE FRONT WILL LINGER OVER THE AREA THIS WEEKEND AND MONDAY WITH WEAK SHORTWAVES MOVING ACROSS THE AREA IN THE ZONAL FLOW ALOFT. WILL CONTINUE SLIGHT CHANCE POPS THROUGH MONDAY. FORECAST CONFIDENCE PRETTY LOW BY TUESDAY. MODELS ARE IN DISAGREEMENT WITH WHETHER TO REBUILD THE RIDGE OVER THE MID SOUTH. WILL GO WITH A DRY FORECAST FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... MEM 68 93 73 95 / 20 10 10 10 MKL 57 90 68 93 / 20 10 10 10 JBR 63 92 70 94 / 20 10 10 10 TUP 64 93 68 93 / 10 10 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && SJM
Hazardous weather outlook, Jun 5, 3:40 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 340 PM CDT TUE JUN 5 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061100- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 340 PM CDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION THIS EVENING TRIGGERING ISOLATED THUNDERSTORMS NORTH OF A HELENA ARKANSAS TO TUPELO MISSISSIPPI LINE. A FEW OF THESE STORMS MAY BE STRONG WITH WIND GUSTS UP TO 40 MPH AND SMALL HAIL. THESE STORMS WILL DISSIPATE AROUND SUNSET WITH LOSS OF SURFACE HEATING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS PRIMARILY ALONG AND NORTH OF I-40 ON FRIDAY AS A COLD FRONT ENTERS PORTIONS OF THE MID SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
In the hours before
Special weather statement, Jun 5, 3:37 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 337 PM CDT TUE JUN 5 2007 ARZ009-018-052100- CLAY AR-GREENE AR- 337 PM CDT TUE JUN 5 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...CLAY AND GREENE COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER DELAPLAINE AT 337 PM CDT...MOVING SOUTHEAST AT 25 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CLAY AND GREENE COUNTIES...INCLUDING THE CITY OF MARMADUKE...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 5, 6:04 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 604 PM CDT TUE JUN 5 2007 TNZ002-003-052330- WEAKLEY TN-OBION TN- 604 PM CDT TUE JUN 5 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...OBION AND WEAKLEY COUNTIES. A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 8 MILES WEST OF MARTIN AT 604 PM CDT...MOVING SOUTHEAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN OBION AND WEAKLEY COUNTIES...INCLUDING THE CITY OF MARTIN...SHOULD MONITOR THIS STORM CLOSELY..
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.